MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a separation had occurred.While a procedure was in progress, the tip of the 135cm mamba flex catheter separated from the rest of the device.All components of the device remained on the wire, and the physician was able to remove everything from the patient anatomy.It was noted that the vessel was severely calcified and thought to have caused the issue.
 
Additional Manufacturer Narrative
Device returned to manufacturer: the hub, shaft and tip were microscopically examined.The guidewire was removed from the device by pulling it from the tip end.The device showed no shaft damage; however, tip damage was noticed.It was noticed that the guidewire tip coils showed severe damage at the tip area.The tip of the mamba showed deformation damage; however, the tip was not detached.No other issues were identified during the product analysis.Inspection of the remainder of the device, revealed no damage or irregularities.The complaint was not confirmed for a detachment; however, tip damage was confirmed.
 
Event or Problem Description

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11419052
Report Number2134265-2021-02735
Device Sequence Number16838204
Product Code DQY
UDI-Device Identifier08714729940289
UDI-Public08714729940289
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0026001185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/07/2021
Patient Sequence Number1